MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911438270
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Chest Pain (1776); Reocclusion (1985)
Date of Event 02/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: the complaint device was not received for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion was unable to be determined.  (b)(4).
 
Event or Problem Description
(b)(6) clinical study.It was reported that chest pain and in-stent restenosis (isr) occurred.In (b)(6) 2013, the patient presented due to unstable angina.Subsequently, the patient was referred for cardiac catheterization and the index procedure was performed on the same day.The target lesion # 1 was a de novo long lesion located in the proximal right coronary artery (rca) and extending to mid rca, with 90% stenosis and was 38 mm long with a reference vessel diameter of 3.00 mm.The lesion was treated with pre-dilatation and placement of a 2.75 x 38 mm promus element¿ plus drug-eluting stent.Following post dilatation, residual stenosis was 0%.In (b)(6) 2018, the patient presented with chest pain and lower back pain and describes the pain as sharp and across chest.The patient reported to be falling short of breath while talking and rated the pain to be 7-8 out of 10 in terms of severity.The subject is on hydrocodone which helps to decrease the pain.The electrocardiogram revealed normal sinus rhythm with t wave inversion in v5 and v6.Chest x-ray demonstrated no evidence of acute cardiopulmonary disease.Post assessment, the patient was noted to have an elevated d-dimer and repeat troponins were recommended.The patient was hospitalized on the same day.Nuclear stress test was positive for anterior reversible ischemia and showed large severe mainly fixed inferolateral perfusion defect consistent with remote myocardial injury.There was significant drop in left ventricular ejection fraction which denoted multivessel disease involvement.Cardiology and neurosurgery was consulted.Magnetic resonance imaging (mri) revealed no significant interval changes, multilevel broad-based disc bulges with multilevel borderline narrowing of the spinal canal and multilevel neural foraminal narrowing bilaterally.Cardiology and neurosurgery was consulted and cardiac catheterization was recommended.Seven days later, the patient¿s coronary angiography revealed 80% in-stent restenosis in proximal rca and was treated with 3.0 x 15 mm non-bsc balloon and placement of a 2.5 x 28 mm synergy stent.Additionally, on the same day, 80% in-stent re-stenosis (non-bsc stent) in proximal rca was treated with 3.0 x 15 mm non-bsc balloon and placement of 2.5 x 28 mm synergy stent.The subject was referred for cardiac rehabilitation and recommended follow-up with the same.Post neurosurgery consultation, the subject was recommended for a conservative treatment with physical therapy for the lower back pain.Three days later, the event was considered resolved and the patient was discharged from the hospital.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7441371
Report Number2134265-2018-03259
Device Sequence Number1147185
Product Code NIQ
UDI-Device Identifier08714729823742
UDI-Public08714729823742
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2013
Device Model NumberH7493911438270
Device Catalogue Number39114-3827
Device Lot Number0015797882
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2018
Initial Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR